Thunderstorm Wind, Bergen
- When
- July 31, 3:10 PM EST
- Where
- Bergen County, 0.52 mi W of Maywood
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 40.900, -74.060
Wires were reported down.
A cold front transiting the Tri-State triggered a severe thunderstorm in Bergen County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OKX wrote it up.
A cold front transiting the Tri-State triggered a severe thunderstorm in Bergen County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jul 31, 2:14 PM EST, 56 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
314 PM EDT FRI JUL 31 2009
.SYNOPSIS...
LOW PRESSURE WEST OF THE APPALACHIANS WILL MOVE ACROSS THE REGION
TONIGHT...PRODUCING HEAVY RAIN AND THUNDERSTORMS. HIGH PRESSURE
BUILDS THROUGH THE REGION SATURDAY...MOVING OFFSHORE SATURDAY
NIGHT. ANOTHER FRONTAL SYSTEM WILL MOVE ACROSS THE REGION LATE
SUNDAY THROUGH MONDAY MORNING...FOLLOWED BY WEAK HIGH PRESSURE ON
MONDAY. A SERIES OF FRONTAL BOUNDARIES WILL IMPACT THE REGION
DURING THE NEW WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SEVERE THUNDERSTORM WATCH #644 REMAINS IN EFFECT FOR THE ENTIRE
CWA THROUGH 9 PM THIS EVENING.
SHOWERS AND TSTMS WILL MOVE ACROSS THE REGION THIS EVENING. TWO
AREAS OF LOW PRES OF CONCERN...AS BASED ON LATEST MSAS ANALYSIS.
THE FIRST AREA IS NORTH OF NYC...PRODUCING THE FIRST ROUND OF
STORMS. THE SECOND AREA OF SFC LOW PRES AND A STRONG MID-LEVEL
SHORTWAVE IS WEST OF THE APPALACHIANS AND WILL MOVE THROUGH THE
TRI-STATE REGION LATER THIS EVENING...GENERALLY BETWEEN 9 PM AND
MIDNIGHT. HUMID ATMOSPHERE IN PLACE WITH SFC DEWPOINTS IN THE 70S
AND PWATS OVER 2 INCHES. HPC QPF FCST OF 1.5 TO 2 INCHES...AND GFS
QPF FCST AROUND 2 INCHES AS WELL. WILL KEEP FLASH FLOOD WATCH UP
FOR ENTIRE CWA...BUT WILL END IT AT 08Z SAT...CUTTING IT BACK FROM
12Z SAT...AS THE HEAVIEST PRECIP WILL BE EAST OF THE REGION BY
THEN.
AS FOR SEVERE THREAT...ML MUCAPE VALUES GENERALLY 1500-2000 J/KG
ALONG WITH A LIFTED INDEX CLOSE TO -4C. RADAR IMG SHOWING LINE OF
STRONG TO LOCALLY SEVERE TSTMS TRACKING THROUGH THE WESTERN THIRD
OF THE CWA. NAM12 SOUNDING SHOWING GOOD WIND SHEAR THROUGH EARLY
AFTERNOON...BUT THEN VERTICAL WIND PROFILE BECOMES UNIDIRECTIONAL.
THE BEST CHANCES FOR ANY ISOLATED TORNADOES WILL GENERALLY BE
THROUGH LATE AFTERNOON/EARLY EVENING...THEN WILL LOOK FOR GENERAL
SEVERE STORMS DURING THE EVENING HOURS.
THE SECOND AREA OF LOW PRES WILL QUICKLY MOVE THROUGH THE
REGION...AND PRECIP WILL TAPER OFF FROM WEST TO EAST AFTER
MIDNIGHT. LOWS WILL GENERALLY DROP INTO THE MID 60S TO AROUND 70.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
HIGH PRES BUILDING THROUGH THE REGION ON SAT WILL KEEP THE AREA
DRY AND MILD. HUMIDITY LEVELS WILL DROP A BIT BEHIND THE PASSAGE
OF THE COLD FRONT EARLY SAT MORNING...AS SFC DEWPOINTS WILL BE IN
THE MID TO UPPER 60S. HIGHS SAT WILL TOP OFF IN THE MID TO UPPER
80S...COOLER AT COASTAL LOCATIONS.
ANOTHER FRONTAL BOUNDARY APPROACHES LATE SAT NIGHT...MOVING
THROUGH THE REGION DURING THE DAY SUN...DEPARTING SUN NIGHT. WILL
ONLY CARRY CHANCE POPS FOR NOW...AS CONFIDENCE LOW ON TIMING OF
PRECIP. FOR NOW...LOOKS LIKE AFTERNOON CONVECTION...AND CHANCE
POPS WILL COVER THIS BEST. THERE IS MODEL DISCREPANCY...AS THE GFS
HAS A CLOSED LOW TRACKING THROUGH THE REGION SUN NIGHT...WHEREAS
THE NAM HAS AN OPEN WAVE. HIGHS ON SUN WILL BE IN THE LOW TO MID
80S. ZONAL FLOW SETS UP BEHIND THE DEPARTING FRONT FOR MON...BUT
WILL KEEP CHANCE POPS IN THE FCST AS A WEAK SFC TROUGH...POSSIBLY
AIDED WITH A WEAK UPPER LEVEL DISTURBANCE...MAY TOUCH OFF SOME
AFTERNOON CONVECTION.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
FOLLOWED HPC GUIDANCE FOR THE LONG TERM PERIOD.
A SERIES OF FRONTAL BOUNDARIES WILL IMPACT THE REGION NEXT WEEK.
FOR NOW...HAVE NO HIGHER THAN CHANCE POPS EACH DAY. HIGH PRES
TRIES TO BUILD INTO THE AREA LATE IN THE WEEK...BRINGING LOWER
HUMIDITY WITH IT.
TEMPERATURES ARE FORECAST TO BE SLIGHTLY BELOW NORMAL THROUGH THE
PERIOD.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
THUNDERSTORMS BECOME MORE WIDESPREAD EARLY IN THE FORECAST PERIOD.
POTENTIAL FOR SOME OF THE STORMS TO PRODUCE STRONG GUSTY
WINDS...POSSIBLY APPROACHING SEVERE LIMITS...THROUGH EARLY THIS
EVENING. IFR CONDITIONS LIKELY IN THE THUNDERSTORMS. COASTAL
TERMINALS...IFR TO MVFR IN FOG AHEAD OF THE DEVELOPING CONVECTION.
WITH THE FRONTAL BOUNDARY EXPECTED TO PUSH OFF THE COAST BY LATE
THIS EVENING WINDS SHIFT TO THE WEST...THEN NORTHWEST TO NORTH
WITH IMPROVING CONDITIONS. WITH OUTLYING AREA WINDS BECOMING LIGHT
OVERNIGHT SOME MVFR VISIBILITIES IN FOG POSSIBLE...SOME
UNCERTAINTY IF THIS WILL OCCUR...DEPENDENT ON HOW QUICKLY THE
DRIER AIR MOVES IN. VFR AFTER 12Z SATURDAY...AND WITH LIGHT FLOW
COASTAL TERMINALS WILL LIKELY COME AROUND TO SEA BREEZE DIRECTIONS.
OUTLOOK FOR 18Z SATURDAY THROUGH WEDNESDAY...SAT-SAT NIGHT...VFR.
SUN-SUN NIGHT...SUB-VFR IN AFTERNOON/NIGHTTIME SHOWERS/TSTMS. MON...OCNL
SUB-VFR IN PERIODIC SHOWERS/TSTMS. TUE-WED...OCNL SUB VFR IN
SCATTERED SHOWERS AND TSTMS.
&&
.MARINE...
SHOWERS AND TSTMS WILL MOVE THROUGH THE WATERS TONIGHT...
PRODUCING WIND GUSTS OVER 35 KT...FREQUENT LIGHTNING AND
TORRENTIAL DOWNPOURS. SUSTAINED WINDS WILL GENERALLY AVERAGE 10-15
KT...BUT THERE MAY BE SOME 25 KT GUSTS NOT PRODUCED BY TSTMS. SEAS
ON THE OCEAN WILL AVERAGE 4-6 FT...BUILDING TO 5-7 FT LATER
TONIGHT...GRADUALLY SUBSIDING THROUGH SAT MORNING. SCA FOR
HAZARDOUS SEAS WILL BE UP FOR ALL WATERS THROUGH 18Z SAT...THEN
WILL BE UP THROUGH 02Z SUN FOR THE 2 EASTERN OCEAN WATERS.
SOUTHERLY FLOW MAY BUILD SEAS TO CLOSE TO 5 FT AGAIN SUNDAY INTO
SUNDAY NIGHT. OTHERWISE...MAIN MARINE HAZARD WILL BE TSTMS DURING
THIS TIME FRAME AND ALSO ON TUE.
&&
.HYDROLOGY...
FLASH FLOOD WATCH REMAINS UP THROUGH 08Z SAT. WITH PWATS AROUND 2
INCHES...STRONG LOW LEVEL JET AND POTENT 5H/7H VORT PROGGED ACROSS
THE AREA HAVE SOLID POTENTIAL FOR 1.5 TO 2 INCH WIDESPREAD
RAINFALL WITH LOCALLY HIGHER AMOUNTS IN EXCESS OF 4 INCHES.
APPEARS AXIS OF HEAVIEST RAINFALL WILL RUN FROM NYC TO SE CT...BUT
WILL ULTIMATELY BE DEPENDENT ON EXACT TRACK OF 5H/7H VORT.
HEAVIEST RAIN SHOULD TAPER OFF FROM SW TO NE STARTING LATE IN THE
EVENING SW AND ENDING AFTER MIDNIGHT TONIGHT.
WITH HPC QOF SHOWING POTENTIAL FOR 1.75-2.25 INCHES OF RAIN TO
FALL IN A 3 HR PERIOD AND 3 HR FFG GENERALLY 2 INCHES OR LESS (AND
WITH POTENTIAL FOR RAINFALL RATES OF 2 INCHES AN HOUR) COULD SEE
WIDESPREAD FLASH FLOODING ALONG THE AXIS OF HEAVY RAINFALL.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CTZ005>012.
NY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ067>081.
NJ...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NJZ002>006-011.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 2 PM EDT
SATURDAY FOR ANZ355.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM EDT
SATURDAY FOR ANZ350-353.
&&
SYNOPSIS...MPS
NEAR TERM...MPS
SHORT TERM...MPS
LONG TERM...MPS
AVIATION...MET
MARINE...MPS
HYDROLOGY...MPSHAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW YORK NY 342 PM EDT FRI JUL 31 2009 CTZ005>012-NJZ002>006-011-NYZ067>074-078-079-011000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- 342 PM EDT FRI JUL 31 2009 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...SEVERE THUNDERSTORM WATCH 644 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ075>077-080-081-011000- KINGS (BROOKLYN)-QUEENS-NASSAU-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 342 PM EDT FRI JUL 31 2009 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...SEVERE THUNDERSTORM WATCH 644 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-011000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 342 PM EDT FRI JUL 31 2009 ...SEVERE THUNDERSTORM WATCH 644 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. MPS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 225 PM EDT FRI JUL 31 2009 CTZ005-006-009-010-311930- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- 225 PM EDT FRI JUL 31 2009 ...STRONG THUNDERSTORMS WILL IMPACT FAIRFIELD AND SOUTHERN NEW HAVEN COUNTIES... AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SEYMOUR TO NEW CANAAN...MOVING EAST AT 15 MPH. INTENSE CLOUD TO GROUND LIGHTNING...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. NV
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
235 PM EDT FRI JUL 31 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM TSTM WND DMG MIDDLETOWN 41.45N 74.42W
07/31/2009 ORANGE NY PUBLIC
6 TREES SNAPPED IN BACKYARD OF 113 CURBYTOWN ROAD.
&&
RCSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 249 PM EDT FRI JUL 31 2009 CTZ005-009-NJZ003>005-NYZ069>071-073-311945- BERGEN-BRONX-EASTERN PASSAIC-ESSEX-NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-ROCKLAND-SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER- 249 PM EDT FRI JUL 31 2009 ...STRONG THUNDERSTORMS WILL IMPACT BERGEN...BRONX...FAIRFIELD... NORTHERN ESSEX...PASSAIC...ROCKLAND AND WESTCHESTER COUNTIES... AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OSSINING TO EAST HANOVER...AND MOVING EAST AT 35 MPH. PEOPLE IN BERGEN...BRONX...FAIRFIELD...NORTHERN ESSEX...PASSAIC... ROCKLAND AND WESTCHESTER COUNTIES...INCLUDING FAIRFIELD...NANUET... WAYNE...NEW CITY...HAVERSTRAW...PEARL RIVER...HAWTHORNE...OSSINING... CALDWELL AND RIDGEWOOD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. JMC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 321 PM EDT FRI JUL 31 2009 CTZ005>007-009-010-312015- NORTHERN FAIRFIELD-NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- 321 PM EDT FRI JUL 31 2009 ...STRONG THUNDERSTORMS WILL IMPACT FAIRFIELD...MIDDLESEX AND NEW HAVEN COUNTIES... AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WOODBURY CENTER TO RIDGEFIELD...OR ALONG A LINE EXTENDING FROM 6 MILES NORTH OF SOUTHBURY TO 8 MILES NORTH OF NEW CANAAN...AND MOVING SOUTHEAST AT 20 MPH. PEOPLE IN FAIRFIELD...MIDDLESEX AND NEW HAVEN COUNTIES...INCLUDING RIDGEFIELD...BETHEL...NEWTOWN...SOUTHBURY...GEORGETOWN...WILTON... WATERBURY...MONROE...NAUGATUCK AND WESTPORT...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN IS OCCURRING WITH THESE STORMS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. JMC
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
353 PM EDT FRI JUL 31 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM TSTM WND DMG MIDDLETOWN 41.45N 74.42W
07/31/2009 ORANGE NY PUBLIC
6 TREES SNAPPED IN BACKYARD OF 113 CURBYTOWN ROAD.
0255 PM TSTM WND DMG MAHOPAC 41.37N 73.74W
07/31/2009 PUTNAM NY PUBLIC
LARGE TREE BRANCHES DOWN. TIME ESTIMATED BY RADAR.
0338 PM TSTM WND DMG MIDDLETOWN 41.55N 72.65W
07/31/2009 MIDDLESEX CT AMATEUR RADIO
WIRES DOWN AT 177 RANDOLPH ROAD.
&&
RCSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 355 PM EDT FRI JUL 31 2009 CTZ007-008-010>012-312100- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW HAVEN-SOUTHERN NEW LONDON- 355 PM EDT FRI JUL 31 2009 ...STRONG THUNDERSTORM WILL IMPACT EASTERN NEW HAVEN...MIDDLESEX AND NEW LONDON COUNTIES... AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORM NEAR NORTH MADISON...OR NEAR DURHAM...AND MOVING EAST AT 30 MPH. WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 1/2 INCHES AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. NV
The Brookhaven radar (KOKX), 101 km away, was scanning. The volume nearest the first event began at 20:11 UTC.
1 thunderstorm wind. Local standard time, as filed.
Wires were reported down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2009Every state in 2009This day in weather historyWarnings in New Jersey, July 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 189807.